Generalized Keller-Osserman Conditions for Fully Nonlinear Degenerate Elliptic Equations

Cover Page

Abstract


We discuss the existence of entire (i.e. defined on the whole space) subsolutions of fully nonlinear degenerate elliptic equations, giving necessary and sufficient conditions on the coefficients of the lower order terms which extend the classical Keller-Osserman conditions for semilinear elliptic equations. Our analysis shows that, when the conditions of existence of entire subsolutions fail, a priori upper bounds for local subsolutions can be obtained.

About the authors

I Capuzzo Dolcetta

Sapienza Universita` di Roma

Email: capuzzo@mat.uniroma1.it
Rome, Italy

F Leoni

Sapienza Universita` di Roma

Email: leoni@mat.uniroma1.it
Rome, Italy

A Vitolo

Universita` di Salerno

Email: vitolo@unisa.it
Fisciano, Italy

References

  1. Alarco´n S., Garc´ıa-Melia´ n J., Quaas A. Keller-Ossermann conditions for some elliptic problems with gradient terms// J. Differ. Equ. - 2012. - 252. - С. 886-914.
  2. Alarco´n S., Quaas A. Large viscosity solutions for some fully nonlinear equations// NoDEA Nonlinear Differ. Equ. Appl. - 2013. - 20. - С. 1453-1472.
  3. Ambrosio L., Soner H. M. Level set approach to mean curvature flow in arbitrary codimension// J. Differ. Geom. - 1996. - 43, № 4. - С. 693-737.
  4. Amendola M. E., Galise G., Vitolo A. Riesz capacity, maximum principle and removable sets of fully nonlinear second order elliptic operators// Differ. Integral Equ. Appl. - 2013. - 26, № 7-8. - С. 845-866.
  5. Amendola M. E., Galise G., Vitolo A. On the uniqueness of blow-up solutions of fully nonlinear elliptic equations// Discrete Contin. Dyn. Syst. - 2013. - Suppl. - С. 771-780.
  6. Bao J., Ji X. Necessary and sufficient conditions on solvability for Hessian inequalities// Proc. Am. Math. Soc. - 2010. - 138. - С. 175-188.
  7. Bao J., Ji X. Existence and nonexistence theorem for entire subsolutions of k-Yamabe type equations// J. Differ. Equ. - 2012. - 253. - С. 2140-2160.
  8. Bernstein S. R. Sur les equations du calcul des variations// Ann. Sci. E´ c. Norm. Supe´r. (4). - 1912. - 29. - С. 431-485.
  9. Birindelli I., Demengel F., Leoni F. Ergodic pairs for singular or degenerate fully nonlinear operators// arXiv: 1712.02671 [math.AP]. - 07.12.2017.
  10. Birindelli I., Galise G., Ishii H. A family of degenerate elliptic operators: maximum principle and its consequences// Ann. Inst. H. Poincare´. Anal. Non Line´aire. - 2018. - 35, № 2. - С. 417-441.
  11. Birindelli I., Galise G., Leoni F. Liouville theorems for a family of very degenerate elliptic nonlinear operators// Nonlinear Anal. - 2017. - 161. - С. 198-211.
  12. Boccardo L., Gallouet T., Vazquez J. L. Nonlinear elliptic equations in RN without growth restriction on the data// J. Differ. Equ. - 1993. - 105, № 2. - С. 334-363. ОБОБЩЕННЫЕ УСЛОВИЯ КЕЛЛЕРА-ОССЕРМАНА 83
  13. Boccardo L., Gallouet T., Vazquez J. L. Solutions of nonlinear parabolic equations without growth restrictions on the data// Electron. J. Differ. Equ. - 2001. - 2001, № 60. - С. 1-20.
  14. Brezis H. Semilinear equations in Rn without conditions at infinity// Appl. Math. Optim. - 1984. - 12.- С. 271-282.
  15. Caffarelli L. A., Cabre´ Fully nonlinear elliptic equations. - Providence: Am. Math. Soc., 1995.
  16. Caffarelli L. A., Li Y. Y., Nirenberg L. Some remarks on singular solutions of nonlinear elliptic equations. I// J. Fixed Point Theory Appl. - 2009. - 5. - С. 353-395.
  17. Capuzzo Dolcetta I., Leoni F., Porretta A. Ho¨lder estimates for degenerate elliptic equations with coercive Hamiltonians// Trans. Am. Math. Soc. - 2010. - 362, № 9. - С. 4511-4536.
  18. Capuzzo Dolcetta I., Leoni F., Vitolo A. Entire subsolutions of fully nonlinear degenerate elliptic equations// Bull. Inst. Math. Acad. Sin. (N.S.). - 2014. - 9, № 2. - С. 147-161.
  19. Capuzzo Dolcetta I., Leoni F., Vitolo A. On the inequality F (x, D2u) f (u)+ g(u)|Du|q // Math. Ann. - 2016. - 365, № 1-2. - С. 423-448.
  20. Crandall M. G., Ishii H., Lions P. L. User’s guide to viscosity solutions of second order partial differential equations// Bull. Am. Math. Soc. - 1992. - 27, № 1. - С. 1-67.
  21. D’Ambrosio L., Mitidieri E. A priori estimates, positivity results, and nonexistence theorems for quasilinear degenerate elliptic inequalities// Adv. Math. - 2010. - 224. - С. 967-1020.
  22. Demengel F., Goubet O. Existence of boundary blow up solutions for singular or degenerate fully nonlinear equations// Commun. Pure Appl. Anal. - 2013. - 12, № 2. - С. 621-645.
  23. Diaz G. A note on the Liouville method applied to elliptic eventually degenerate fully nonlinear equations governed by the Pucci operators and the Keller-Ossermann condition// Math. Ann. - 2012. - 353.- С. 145-159.
  24. Esteban M. G., Felmer P. L., Quaas A. Super-linear elliptic equations for fully nonlinear operators without growth restrictions for the data// Proc. Edinb. Math. Soc. (2). - 2010. - 53, № 1. - С. 125-141.
  25. Felmer P. L., Quaas A., Sirakov B. Solvability of nonlinear elliptic equations with gradient terms// J. Differ. Equ. - 2013. - 254, № 11. - С. 4327-4346.
  26. Galise G. Maximum principles, entire solutions and removable singularities of fully nonlinear second order equations. - Ph.D. Thesis, Salerno, 2011/2012.
  27. Galise G., Vitolo A. Viscosity solutions of uniformly elliptic equations without boundary and growth conditions at infinity// Int. J. Differ. Equ. - 2011. - Article ID 453727.
  28. Giga Y. Surface evolution equations. A level set approach. - Basel: Birkha¨user Verlag, 2006.
  29. Hartman P. Ordinary differential equations. - New York-London: Wiley, 1964.
  30. Harvey R., Lawson Jr B. Existence, uniqueness and removable singularities for nonlinear partial differential equations in geometry// arXiv: 1303.1117 - 05.03.2013.
  31. Jin Q., Li Y. Y., Xu H. Nonexistence of positive solutions for some fully nonlinear elliptic equations// Methods Appl. Anal. - 2005. - 12. - С. 441-449.
  32. Keller J. B. On solutions of Δu = f (u)// Commun. Pure Appl. Math. - 1957. - 10. - С. 503-510.
  33. Labutin D. A. Removable singularities for fully nonlinear elliptic equations// Arch. Ration. Mech. Anal. - 2000. - 155, № 3. - С. 201-214.
  34. Lasry J.-M., Lions P.-L. Nonlinear elliptic equations with singular boundary conditions and stochastic control with state constraints. I. The model problem// Math. Ann. - 1989. - 283. - С. 583-630.
  35. Leoni F. Nonlinear elliptic equations in RN with «absorbing» zero order terms// Adv. Differ. Equ. - 2000. - 5. - С. 681-722.
  36. Leoni F., Pellacci B. Local estimates and global existence for strongly nonlinear parabolic equations with locally integrable data// J. Evol. Equ. - 2006. - 6. - С. 113-144.
  37. Nagumo M. U¨ ber die differential gleichung y// = f (x, y, y/)// Proc. Phys.-Math. Soc. Japan. - 1937. - 19. - С. 861-866.
  38. Oberman A., Silvestre L. The Dirichlet problem for the convex envelope// Trans. Am. Math. Soc. - 2011. - 363, № 11. - С. 5871-5886.
  39. Osserman R. On the inequality Δu f (u)// Pacific J. Math. - 1957. - 7. - С. 1141-1147.
  40. Porretta A. Local estimates and large solutions for some elliptic equations with absorption// Adv. Differ. Equ. - 2004. - 9, № 3-4. - С. 329-351.
  41. Sha J.-P. Handlebodies and p-convexity// J. Differ. Geom. - 1987. - 25. - С. 353-361.
  42. Wu H. Manifolds of partially positive curvature// Indiana Univ. Math. J. - 1987. - 36. - С. 525-548.

Statistics

Views

Abstract - 108

PDF (Russian) - 53

Cited-By


PlumX

Dimensions

Refbacks

  • There are currently no refbacks.

This website uses cookies

You consent to our cookies if you continue to use our website.

About Cookies